Coping With Epilepsy Medikidz Comic Book Explains Epilepsy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 04-19-2013, 04:53 AM
New Here
 
Join Date: Apr 2013
Location: Queensland Australia
Posts: 6
Thanks: 3
Thanked 0 Times in 0 Posts

Question New and confused..is it epilepsy or my medication??


Hi everyone, Im new to both the site and having epilepsy. I was diagnosed 4 months ago and put on Tegretol. Initially i had some fatigue and loss of words but over all ok. Since then Ive been experiencing daily a strange disconnected feeling like im not quite fully functional. I just wondered if anyone else has experienced anything similar. Is it my medication that is doing this? Or am i still having some form of my seizures.

Any information would be very much appreciated as i just dont feel normal anymore. Should you feel normal when taking medication? Or will i always feel not quite right?
Reply With Quote
  #2  
Old 04-19-2013, 06:32 AM
Venerable Voice of CWE
 
Join Date: Apr 2010
Location: South Bend, Indiana
Posts: 1,197
Thanks: 50
Thanked 381 Times in 295 Posts
Hi Lujais and welcome!
What you are experiencing can certainly be due to the medication. Have you been to the doctor lately? You may need a simple blood test. This is the time period that one is usually done. He will need to check how your organs are dealing with the drug. Sometimes it has to be lowered or increased. Also, this may not be the medication for you at all. It can take several attempts to get that straight. I hope you begin to feel better soon!
Reply With Quote
  #3  
Old 04-19-2013, 06:52 AM
New Here
 
Join Date: Apr 2013
Location: Queensland Australia
Posts: 6
Thanks: 3
Thanked 0 Times in 0 Posts
Its nice to read all these posts and not feel so alienated any more. Im back to the doc on monday and will ask then. Im just struggling at the moment to figure it all out.
Reply With Quote
  #4  
Old 04-19-2013, 09:31 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,347
Thanks: 938
Thanked 7,271 Times in 5,361 Posts
Hi Lujais, welcome to CWE!

It's not always easy to distinguish between side effects and seizures. Known common side effects of Tegretol include confusion and dizziness, so those could be contributing to your sense of feeling "not fully functional." I hope your neurologist can shed some light. And as Huskymom mentions, a blood test can help show if you are over-medicated, or otherwise reacting poorly to the medication.

Best,
Nakamova
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Recently diagnosed, very confused, and apprehensive about the medication Bran24 The Foyer 11 06-28-2011 10:21 AM
Epilepsy, medication, or new neurological problem, or what else? Stinkpot The Kitchen 1 11-02-2010 01:41 PM
New to Temporal Lobe Epilepsy.. advice on medication? manda817 The Kitchen 8 06-09-2010 02:44 PM
Alcohol and Epilepsy Medication AndyG The Kitchen 12 06-22-2009 07:38 AM


All times are GMT -5. The time now is 09:15 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.